MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52345
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter customer name and address= phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure, an advance 35 lp low profile balloon catheter ruptured upon the first inflation.Access was obtained from the jugular vein to target the portal vein.The device was inflated one time, using an unknown inflation device, to six atmospheres when the balloon ruptured.A cook 10french sheath was in place; however, the ruptured balloon was removed by itself, not with the sheath.Another device of the same type but different size was then used to complete the procedure.There were no adverse effects to the patient.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an unspecified procedure, an advance 35 lp low profile balloon catheter ruptured upon the first inflation.Access was obtained from the jugular vein to target the portal vein.The device was inflated one time, using an unknown inflation device, to six atmospheres when the balloon ruptured.A cook 10french sheath was in place; however, the ruptured balloon was removed by itself, not with the sheath.Another device of the same type but different size was then used to complete the procedure.There were no adverse effects to the patient.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode for the lot.No other lot related complaints have been received from the field.There is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) warns ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the ifu instructs the user to inspect the device upon removal from the package.Based on the available information, cook concluded the cause of this failure to be related to a manufacturing and quality control deficiency.The complaint device was manufactured prior to the implementation of a now closed capa investigation into this failure mode and potential causes.Corrective actions have since been implemented to address manufacturing- and quality control-related root causes for this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11884339
Report Number1820334-2021-01398
Device Sequence Number19639158
Product Code DQY
UDI-Device Identifier10827002523453
UDI-Public(01)10827002523453(17)211113(10)9307057
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberG52345
Device Catalogue NumberPTA5-35-80-6-4.0
Device Lot Number9307057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1